Morning After Pill & Depression


Buy the Morning After Pill Locally »

The morning after pill seriously affects your hormone levels, and can make you feel emotionally low or depressed until it leaves your system.  There is a definite link between hormones and the brain, which means that the elevated hormone level can affect your thinking.  This is a rare occurrence and used to be more common with the older form of the morning after pill, although depression can happen due to hormone disruption.  If this happens for over two weeks or if you are concerned about your reaction to the morning after pill then you ought to seek advice. 

Depression can be visible in a number of ways.  It can seriously affect your life, and can make you feel moody, upset and prevent you from enjoying yourself.  You may eat less or more than normal, sleep badly or find concentration increasingly difficult.  

If you are concerned then you ought to seek medical advice.  Your doctor might alter your oral contraceptive or will conduct a hormone check to find out whether you have an imbalance.  If not then the reasons for your on-going depression are likely to be psychological and may have something to do with taking the morning after pill, and feeling guilty or confused about having done so.  Talking this through can often help.  If you are concerned then your GP may be able to refer you to a psychologist in order to better help you deal with the problem and you may be prescribed anti-depressants to help you to deal with your depression.

Suffering from depression from using the morning after pill is very rare. You are more likely to be at risk if you have already suffered from some form of depression in the past.  As such it would be a good idea to mention this to your GP before taking the morning after pill. 


« Morning After Pill & Cramps Morning After Pill & your Period »